Alert archive / Hawaii / Wind Advisories in 2012
Wind Advisory 44, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 12, 2012, 4:13 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 13, 2012, 3:29 AM HST. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2012, 4:13 PM HST (02:13 UTC)
- In effect from
- Dec 13, 2012, 3:29 AM HST
- Expired
- Dec 15, 2012, 3:18 PM HST
- In force
- 60 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WWHW70 PHFO 130213 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 413 PM HST WED DEC 12 2012 .....WIND ADVISORY THURSDAY AFTERNOON FOR THE AREAS NEAR UPOLU POINT...SOUTH POINT...WAIKOLOA TO KAMUELA...SADDLE AREA OF THE BIG ISLAND AND KAHOOLAWE... .STRONG EAST-NORTHEAST WINDS WILL AGAIN BRING ADVISORY LEVELS TO THE WAIKOLOA TO KAMUELA CORRIDOR...AROUND UPOLU POINT...AROUND SOUTH POINT...THE SADDLE AREA OF THE BIG ISLAND AND OVER KAHOOLAWE FROM NOON THROUGH EARLY THIS EVENING. HIZ016-024>027-131515- /O.NEW.PHFO.WI.Y.0044.121213T2000Z-121214T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 413 PM HST WED DEC 12 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM HST THURSDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH OVER THE AREAS OF UPOLU POINT...SOUTH POINT...WAIKOLOA TO KAMUELA...SADDLE AREA OF THE BIG ISLAND AND KAHOOLAWE. * TIMING...FROM 10 AM HST THROUGH 6 PM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
7 follow-up statements
627 WWHW70 PHFO 131127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 127 AM HST THU DEC 13 2012 .....WIND ADVISORY THIS AFTERNOON FOR THE AREAS NEAR UPOLU POINT...SOUTH POINT...WAIKOLOA TO KAMUELA...SADDLE AREA OF THE BIG ISLAND AND KAHOOLAWE... .STRONG TRADEWINDS WILL AGAIN BRING ADVISORY LEVELS TO THE WAIKOLOA TO KAMUELA CORRIDOR...AROUND UPOLU POINT...AROUND SOUTH POINT...THE SADDLE AREA OF THE BIG ISLAND AND OVER KAHOOLAWE FROM NOON THROUGH EARLY THIS EVENING. HIZ022-140030- /O.EXB.PHFO.WI.Y.0044.121213T1400Z-121214T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 127 AM HST THU DEC 13 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...UNTIL 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ016-024>027-140030- /O.CON.PHFO.WI.Y.0044.121213T2000Z-121214T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 127 AM HST THU DEC 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...FROM 10 AM HST THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
937 WWHW70 PHFO 131329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST THU DEC 13 2012 ...WIND ADVISORY HAS BEEN POSTED FOR THE HALEAKALA SUMMITS FOR TODAY... ...A WIND ADVISORY WILL GO INTO EFFECT THIS AFTERNOON FOR THE AREAS NEAR UPOLU POINT...SOUTH POINT...WAIKOLOA TO KAMUELA...SADDLE AREA OF THE BIG ISLAND AND KAHOOLAWE... .ADVISORY LEVEL WINDS ARE ALREADY OCCURRING OVER THE HALEAKALA SUMMIT ON MAUI...AND CONDITIONS ARE RIPE FOR THE WINDS TO STRENGTHEN OVER MANY PARTS OF THE BIG ISLAND AND KAHOOLAWE LATER TODAY. HIZ022-140230- /O.EXT.PHFO.WI.Y.0044.121213T1329Z-121214T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 329 AM HST THU DEC 13 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...UNTIL 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ016-024>027-140230- /O.CON.PHFO.WI.Y.0044.121213T2000Z-121214T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 329 AM HST THU DEC 13 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...FROM 10 AM HST THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
791 WWHW70 PHFO 140132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST THU DEC 13 2012 ...A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .ADVISORY LEVEL WINDS CONTINUE ACROSS PORTIONS OF THE STATE. WINDS MAY DROP OFF A BIT OVERNIGHT BUT WILL LIKELY INCREASE AGAIN ON FRIDAY. HIZ016-022-024>027-141445- /O.EXT.PHFO.WI.Y.0044.000000T0000Z-121215T0400Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 332 PM HST THU DEC 13 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...EAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THROUGH 6 PM HST FRIDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
266 WWHW70 PHFO 141324 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST FRI DEC 14 2012 ...A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .A STRONG HIGH PRESSURE SYSTEM NORTH OF THE ISLANDS WILL CONTINUE TO PRODUCED ADVISORY LEVEL WINDS ACROSS PORTIONS OF THE STATE THROUGH TODAY. HIZ016-022-024>027-150230- /O.CON.PHFO.WI.Y.0044.000000T0000Z-121215T0400Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 324 AM HST FRI DEC 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 35 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
868 WWHW70 PHFO 150123 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST FRI DEC 14 2012 ...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO PRODUCE VERY STRONG EAST WINDS ACROSS PORTIONS OF THE BIG ISLAND...MAUI AND KAHOOLAWE THROUGH TONIGHT. HIZ016-022-024>027-151400- /O.EXT.PHFO.WI.Y.0044.000000T0000Z-121215T1400Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 323 PM HST FRI DEC 14 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST SATURDAY. * WINDS...EAST 20 TO 35 MPH WITH GUST TO 50 MPH. THESE WINDS WILL AFFECT THE KOHALA AND KAU DISTRICTS AND HUMUULA SADDLE AREA OF THE BIG ISLAND...THE SUMMIT OF HALEAKALA...AND KAHOOLAWE. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
127 WWHW70 PHFO 151332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SAT DEC 15 2012 ...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA... .STRONG MID-LEVEL RIDGING NORTH OF THE ISLANDS WILL CONTINUE TO PRODUCE WINDY CONDITIONS ACROSS THE SUMMIT OF MOUNT HALEAKALA ON THE ISLAND OF MAUI TODAY. THESE STRONG UPPER LEVEL WINDS MAY PERSIST INTO TONIGHT ALSO. HIZ016-024>027-151445- /O.CAN.PHFO.WI.Y.0044.000000T0000Z-121215T1400Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 332 AM HST SAT DEC 15 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ARE GRADUALLY DIMINISHING BELOW THE WIND ADVISORY CRITERIA THIS MORNING. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ HIZ022-160245- /O.EXT.PHFO.WI.Y.0044.000000T0000Z-121216T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 332 AM HST SAT DEC 15 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. THEREFORE...MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
547 WWHW70 PHFO 160118 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 PM HST SAT DEC 15 2012 HIZ022-160230- /O.CAN.PHFO.WI.Y.0044.000000T0000Z-121216T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 318 PM HST SAT DEC 15 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ DEJESUS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:39 PM HST, 34 minutes earlier.
Area forecast discussion, Dec 12, 3:39 PM HST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST WED DEC 12 2012 .SYNOPSIS... A HIGH PRESSURE SYSTEM FAR NORTHEAST HAWAII WILL DRIVE STRONG TRADE WINDS THROUGH THE REST OF THE WEEK. SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS BUT COVERAGE WILL SPREAD INTO LEEWARD AREAS OF THE SMALLER ISLANDS MORE OFTEN THAN USUAL DUE TO THE STRONG TRADES. SHOWERS WILL BECOME MORE ACTIVE THIS EVENING AS AN UPPER LEVEL LOW MOVES ACROSS KAUAI. BRIEF LOCALIZED DOWNPOURS ARE ALSO POSSIBLE...ESPECIALLY WINDWARD AND MAUKA. DRIER WEATHER WILL THEN RETURN FOR THE WEEKEND...BUT BREEZY CONDITIONS WILL CONTINUE. && .DISCUSSION... A 1035 MB HIGH PRESSURE SYSTEM CENTERED FAR NORTHEAST OF HAWAII WILL DRIVE STRONG TRADE WIND BREEZES STATEWIDE OVER THE NEXT COUPLE OF DAYS. WIND ADVISORY LEVELS WERE REACHED TODAY OVER PORTIONS OF THE BIG ISLAND AND KAHOOLAWE. THIS ADVISORY IS CANCELLED AS OF THE ISSUANCE OF THIS DISCUSSION. MODEL GUIDANCE SHOWS SIMILAR STRENGTH THURSDAY AFTERNOON...SO A WIND ADVISORY WILL LIKELY BE ISSUED AGAIN FOR THESE SAME AREAS. ALL OTHER AREAS AROUND THE STATE WILL REMAIN BREEZY BUT BELOW ADVISORY LEVELS. WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW ENCASED IN A BROAD TROUGH MOVING OVER KAUAI. A SOUTHWEST TO NORTHEAST ORIENTED BAND OF JET STREAM CIRRUS CLOUDS RUNS ALONG THE SOUTHERN FLANK OF THE UPPER TROUGH. THESE CLOUDS WILL OCCASIONALLY MOVE ONTO THE BIG ISLAND THROUGH THURSDAY. RADAR SHOWS MUCH OF THE SHOWERS FROM THIS MORNING HAVE DECREASED IN COVERAGE...THOUGH SCATTERED SHOWERS ARE STILL RIDING THROUGH THE TRADES IMPACTING WINDWARD AND MAUKA AREAS. CLOUDS AND SHOWERS WILL FILL IN AGAIN TONIGHT INTO TOMORROW MORNING AS THE UPPER LOW ENHANCES INCOMING LOW-LEVEL MOISTURE. THESE SHOWERS WILL BE SHORT- LIVED BUT COULD PROVIDE QUICK MODERATE TO HEAVY DOWNPOURS. SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...BUT COVERAGE WILL SPREAD INTO LEEWARD AREAS OF THE SMALLER ISLANDS AT TIMES AS THE STRONG TRADES WILL BE ABLE TO PUSH SOME OF THE SHOWERS BEYOND THE MOUNTAINS. SIMILAR TO TODAY...CAN EXPECT A DECREASE IN SHOWER ACTIVITY THURSDAY AFTERNOON. SHOWERS WILL INCREASE THURSDAY NIGHT INTO FRIDAY AGAIN AS ANOTHER SWATH OF MOISTURE IS PUSHED OVER THE ISLANDS. THE UPPER LOW WILL WEAKEN AND DRIFT SOUTHWARD THURSDAY AND FRIDAY. A RIDGE ALOFT WILL BUILD TO THE NORTH UNTIL SUNDAY WHICH WILL BRING OVERALL DRIER CONDITIONS. STRONG TRADE WINDS WILL REMAIN IN THE FORECAST THROUGH FRIDAY...THEN DECREASE SLIGHTLY THIS WEEKEND AS THE PRESSURE GRADIENT ACROSS THE STATE RELAXES. LATE SUNDAY THROUGH THE FIRST HALF OF NEXT WEEK LOOK TO RETURN TO WETTER WEATHER PATTERN AS LOW-LEVEL MOISTURE INCREASES AND TRADE WINDS BEGIN TO TREND BACK UPWARDS. && .AVIATION... 00Z SOUNDINGS AND VAD WIND PROFILES SHOW 30 KNOTS OF WIND IN THE LOW-LEVELS. INVERSIONS ARE WEAK AND ELEVATED...BUT WINDS ARE STRONG ENOUGH FOR ADDITIONAL PILOT REPORTS OF MODERATE LOW-LEVEL TURBULENCE THIS MORNING. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE WEEKEND BEFORE WEAKENING SLIGHTLY...AND AN AIRMET FOR MODERATE LOW-LEVEL TURBULENCE WILL REMAIN IN EFFECT. THE 00Z LIHUE SOUNDING SHOWS A LAYER OF STRONG WIND SHEAR WITH AN INCREASE OF 60 KNOTS WITHIN A 4KFT LAYER...GOING FROM 48 KNOTS AT 36KFT TO 108 KNOTS AT 40KFT. THE DEFORMATION/VERTICAL SHEAR TURBULENCE INDEX HIGHLIGHTS AN AREA OF POTENTIAL TURBULENCE THROUGH THIS AREA...WHICH IS FOCUSED OVER THE NORTHERN HALF OF THE STATE ALONG THE NORTH SIDE OF THE SUBTROPICAL JET. THIS FEATURE LOWERS THROUGH TIME...BUT MAY AFFECT THE ISLANDS THROUGH FRIDAY NIGHT. WILL ISSUE AN AIRMET FOR MODERATE UPPER-LEVEL TURBULENCE IN ADDITION TO THE LOW-LEVEL AIRMET. OTHERWISE SHOWERS WILL BE HEAVIER THAN NORMAL. CONDITIONS WILL BE PRIMARILY VFR...WITH OCCASIONAL MVFR CEILINGS IN SHOWERS. TRADE WINDS WILL FOCUS MOST RAINFALL ACROSS WINDWARD SECTIONS...BUT WILL BE STRONG AND SPREAD SHOWERS ACROSS LEEWARD SECTIONS AS WELL. && .MARINE... THE LONG FETCH ASSOCIATED WITH THE CURRENT STRONG TRADE WINDS CONTINUES TO PRODUCE ADVISORY LEVEL SURF FOR THE EAST FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND. THE WIND SWELL GENERATED UPSTREAM WILL PEAK THURSDAY AND GRADUALLY LOWER ON FRIDAY. LOCAL WIND WAVES AROUND THE ISLANDS SHOULD ALSO STAY PERSISTENT. THEREFORE...THE HIGH SURF ADVISORY HAS BEEN EXTENDED THROUGH 600 PM FRIDAY FOR EAST SHORES. A MODERATE...LONG PERIOD NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY AND THURSDAY NIGHT. A HIGH SURF ADVISORY IS NOT EXPECTED FOR NORTH AND WEST SHORES. THE STRONG TRADES AND TRADE WIND SWELL ARE ALSO GENERATING SMALL CRAFT ADVISORY /SCA/ CONDITIONS FOR ALL COASTAL WATERS THROUGH FRIDAY. THE SCA HAS ALSO BEEN EXTENDED. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST FRIDAY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR ALL HAWAIIAN WATERS- && DISCUSSION/MARINE...FOSTER AVIATION...BRAVENDER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:26 PM HST | Gale Warning | HFO | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.